Alert archive / Nevada / Wind Advisories in 2009

Wind Advisory 27, NWS Elko, NV

November 22, 2009Elko County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Nov 22, 2009, 2:44 AM PST for Elko County, White Pine County, Nevada. It took effect at Nov 22, 2009, 9:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2009, 2:44 AM PST (10:44 UTC)
In effect from
Nov 22, 2009, 9:00 AM PST
Expired
Nov 22, 2009, 5:16 PM PST
In force
8 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 10.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2009-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2009-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1688 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 221044
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
244 AM PST SUN NOV 22 2009


NVZ031>034-230300-
/O.NEW.KLKN.WI.Y.0027.091122T1700Z-091123T0300Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE...RUBY LAKE
244 AM PST SUN NOV 22 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PST THIS
EVENING. 

THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY
THOSE AREAS NEXT TO THE EASTERN SLOPES OF MOUNTAINS SUCH AS RUBY
MOUNTAINS AND EAST HUMBOLDT RANGE...HIGHER ELEVATION SUMMITS...AND
THE WEST WENDOVER AREA. LOCATIONS IN THE ADVISORY INCLUDE RUBY
VALLEY AND CLOVER VALLEY...AS WELL AS U.S. HIGHWAY 93 SOUTH FROM
WELLS TO JUNCTION 229.

LOCATIONS ALONG THE EASTERN SLOPES OF MOUNTAIN RANGES IN ELKO
COUNTY CAN EXPECT WINDS TO INCREASE THIS MORNING TO 25 TO 35 MPH
WITH GUSTS AS HIGH AS 60 MPH. GUSTY CONDITIONS ARE EXPECTED TO
PERSIST INTO THE LATE AFTERNOON OR EARLY EVENING HOURS.

FOR THE WENDOVER AREA...WESTERLY WINDS ARE EXPECTED TO INCREASE BY
THE EARLY AFTERNOON HOURS...WITH SUSTAINED WINDS OF 20 TO 35 MPH
AND GUSTS UP TO 50 MPH. GUSTY CONDITIONS IN WENDOVER ARE EXPECTED
TO PERSIST INTO THE EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

ROOD
2 follow-up statements
000 
WWUS75 KLKN 221943
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1143 AM PST SUN NOV 22 2009

NVZ031>034-230300-
/O.CON.KLKN.WI.Y.0027.000000T0000Z-091123T0300Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE...RUBY LAKE
1143 AM PST SUN NOV 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY
THOSE AREAS NEXT TO THE EASTERN SLOPES OF MOUNTAINS SUCH AS THE RUBY
MOUNTAINS AND EAST HUMBOLDT RANGE...HIGHER ELEVATION SUMMITS...
AND THE WEST WENDOVER AREA. LOCATIONS IN THE ADVISORY INCLUDE RUBY
VALLEY AND CLOVER VALLEY...AS WELL AS U.S. HIGHWAY 93 SOUTH FROM
WELLS TO JUNCTION 229.

A COLD FRONT PUSHING ACROSS NORTH-CENTRAL NEVADA AT THIS TIME
WILL MOVE EAST THROUGHOUT THE AFTERNOON...BRINGING STRONG AND
GUSTY WINDS TO MAINLY THE NORTHERN HALF OF THE FORECAST AREA. THE
STRONGEST WINDS WILL BE ALONG THE EASTERN SLOPES OF THE
AFOREMENTIONED MOUNTAIN RANGES IN ELKO COUNTY. EXPECT WINDS TO
INCREASE LATER THIS AFTERNOON TO 25 TO 35 MPH WITH GUSTS AS HIGH
AS 60 MPH. GUSTY CONDITIONS ARE EXPECTED TO PERSIST INTO THE LATE
AFTERNOON OR EARLY EVENING HOURS.

FOR THE WENDOVER AREA...WESTERLY WINDS ARE EXPECTED TO INCREASE
BY THE LATE AFTERNOON TO EARLY EVENING HOURS WITH THE COLD FRONTAL
PASSAGE...WITH SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS UP TO 50
MPH. GUSTY CONDITIONS IN WEST WENDOVER ARE EXPECTED TO PERSIST
INTO THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
000 
WWUS75 KLKN 230116
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
516 PM PST SUN NOV 22 2009

NVZ031>034-230230-
/O.CAN.KLKN.WI.Y.0027.000000T0000Z-091123T0300Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE...RUBY LAKE
516 PM PST SUN NOV 22 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL REMAIN GUSTY ALONG THE AREAS NEXT TO THE EASTERN SLOPES
OF MOUNTAINS SUCH AS THE RUBY MOUNTAINS AND EAST HUMBOLDT
RANGE...HIGHER ELEVATION SUMMITS... AND THE WEST WENDOVER AREA 
THROUGH 8 PM THIS EVENING. HOWEVER WINDS WILL REMAIN BELOW
ADVISORY LEVELS. THEREFORE...THE WIND HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 21, 2:07 PM PST, 12 hours 37 minutes earlier.

Area forecast discussion, Nov 21, 2:07 PM PST, 12 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
207 PM PST SAT NOV 21 2009

.SYNOPSIS...A STORM SYSTEM WILL BRING BREEZY CONDITIONS AND A FEW
SNOW SHOWERS TO NORTHERN NEVADA ON SUNDAY. HIGH PRESSURE REBUILDS
OVER THE GREAT BASIN MONDAY...FOR DRY CONDITIONS AND ABOVE NORMAL
HIGH TEMPERATURES THROUGH NEXT WEEKEND. &&

.SHORT TERM...TONIGHT THROUGH MONDAY. A SHORTWAVE WILL CONTINUE TO
EXIT THE REGION THROUGH THE EVENING HOURS. ANY ISOLATED SNOW
SHOWERS OVER NE NV WILL DIMINISH BY SUNSET. A BRIEF BREAK IN THE
ACTION IS EXPECTED TONIGHT...HOWEVER A SECOND SHORTWAVE WILL MOVE
ACROSS EXTREME NORTHERN NEVADA SUNDAY...BRINGING SOME SNOW SHOWERS
TO AREAS MAINLY ALONG AND NORTH OF INTERSTATE 80. SNOW ACCUMULATIONS
ON SUNDAY LOOK TO BE CONFINED TO THE MOUNTAINS OF NORTHERN
NEVADA...WITH ONLY TRACE AMOUNTS OF PRECIP POSSIBLE IN VALLEY
AREAS.

WINDS WILL BE A BIGGER CONCERN ON SUNDAY AS A 100+KT JET BRUSHES
ACROSS NORTHERN NEVADA. MUCH OF NORTHERN NEVADA AND PORTIONS OF
CENTRAL NEVADA ARE EXPECTED TO BE BREEZY SUNDAY AFTERNOON. HIGHER
RESOLUTION WRFARW MODEL SHOWING WINDS OVER AND ALONG THE EASTERN
SLOPES OF MOUNTAINS IN NORTHERN NEVADA BECOMING VERY WINDY...WITH
LOCALIZED GUSTS OF 55-65 MPH IN PLACES LIKE RUBY VALLEY AND CLOVER
VALLEY.

WINDS AND PRECIP OVER NORTHERN NEVADA WILL DIMINISH BY MIDNIGHT
SUNDAY NIGHT AS HIGH PRESSURE BEGINS TO BUILD IN FROM THE
SOUTHWEST...KICKING OFF OFF A LONG STRETCH OF DAYS WITH DRY
CONDITIONS AND WARMER-THAN-NORMAL AFTERNOON TEMPERATURES.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. A RIDGE OF HIGH PRESSURE
WILL BE BUILDING ACROSS THE REGION MONDAY NIGHT AND TUESDAY...AND
WILL CONTINUE OVER THE REGION THROUGH THE LATTER PORTIONS OF NEXT
WEEK. AS A RESULT...EXPECT RELATIVELY LIGHT WINDS WITH TEMPERATURES
WARMING TO ABOVE NORMAL LEVELS BY MID-WEEK. BY THE END OF NEXT
WEEK...MODELS ARE HINTING AT A STORM SYSTEM IMPINGING UPON THE
PACIFIC NORTHWEST. WILL CONTINUE WITH SLIGHT CHANCE POPS IN THE
EXTENDED DURING THE PERIOD AS MODEL DIFFERENCES ARE STILL QUITE
SIGNIFICANT AT THIS TIME.
&&

.AVIATION...VFR CONDITIONS ARE EXPECTED ACROSS MUCH OF THE FORECAST
PERIOD TONIGHT...WITH LCL MVFR CONDITIONS POSSIBLE ACROSS PORTIONS
OF ELKO COUNTY IN THE EARLY EVENING HOURS. BY SUNDAY...ANOTHER STORM
SYSTEM WILL APPROACH NORTHEAST NEVADA FROM THE PACIFIC NORTHWEST.
THE SYSTEM WILL PUSH ACROSS THE REGION AROUND THE LATE
MORNING HOURS. THE BEST CHANCE FOR SHOWERS WILL BE NORTH OF A
KU31-KP68-KELY LINE. SNOW LEVELS WILL BE AROUND 4500-5500
FEET...WITH MVFR CONDITIONS EXPECTED IN THE HEAVIEST SHOWERS.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.
&&

99/86/86
Hazardous weather outlook, Nov 21, 2:49 PM PST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
249 PM PST SAT NOV 21 2009

NVZ013-030>037-221500-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
249 PM PST SAT NOV 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG JET WILL MOVE OVER NORTHERN NEVADA ON SUNDAY...BRINGING
GUSTY WEST TO NORTHWEST WINDS TO HUMBOLDT...NORTHERN LANDER AND
EUREKA COUNTIES...AS WELL AS INTO ELKO COUNTY. LIGHT SNOW SHOWERS
ARE ALSO POSSIBLE ACROSS THE MOUNTAINS OF NORTHERN NEVADA ON
SUNDAY.

HIGH PRESSURE REBUILDS OVER THE GREAT BASIN EARLY NEXT WEEK WITH
NO PRECIPITATION EXPECTED THROUGH AT LEAST THANKSGIVING DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Nevada, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.